MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-665
Medical Device Problem Codes Material Integrity Problem (2978); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.The lens was not returned; thus, a proper device analysis could not be completed.Distorted haptic are know to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.The reported damages were not reported during the inspection prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.The directions for use (dfu) provide precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics." a review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens and the reported issue appears to be related to the operational context of the procedure and not a malfunction of our device.However, the use of the additional lens to correct the patient's vision is considered medical intervention to prevent permanent impairment to the patient.Our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processes per standard operation procedures and inspections, and met all of the criteria for release.
 
Event or Problem Description
It was reported that after implanting the lens it was noted that the lens had a "rip" in it.As a result the lens was removed within the same procedure.A new lens was implanted to successfully complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario, ca
MDR Report Key10431940
Report Number3010126268-2020-00002
Device Sequence Number2939560
Product Code HQL
UDI-Device Identifier00843045100867
UDI-Public(01)00843045100867(17)250331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number003500-0050-665
Device Catalogue Number003500-0050-665
Device Lot Number3S200391
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;